Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Please post this (multivitamins and antacids can interfere with ARV absportion)
Nov 28, 2010

On another forum that shall remain nameless, the expert said that a multivitamin will not interfere with ARVs. While this might be true for most of them, it is not true for integrase inhibitors. The person asking the question had switched to Isentress from another regimen and saw his viral load increase. He was taking multivitamins with his pills. Polyvalent cations such as magnesium or calcium can profoundly affect absorption of integrase inhibitors, especially when they are included in the doses contained in antacids. Studies have shown this quite clearly and people on regimens including integrase inhibitors must be made aware of this possible complication. Experts recommend that any supplement containing polyvalent cations be taken at least 4 hours from an ARV regimen containing an integrase inhibitor.

Response from Dr. Henry

I havent seen any published data documenting significant interference with absorption of raltegravir due to standard multi-vitamins. If any reader knows of such a reference please post. KH



Previous
FREQUENT URINATION
Next
other helpful anti-viros

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement